MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.There are two medical device reports associated with this patient.This report is associated with the right eye.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, the patient experienced iol opacification.A yag laser was performed.Visual acuity was noted as count fingers post laser treatment.The surgeon plans to exchange the iol.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.5., d.6b., d.9., h.1., and h.3., the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the lens was exchanged in a secondary procedure by a another lens.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The 2 slit lamp photos are grainy in appearance with low resolution.One right eye (od) and one left eye (os) image are very similar presentations however, od photo has a much better quality and focus (os image seems blurred or out of focus).Both slit lamp photos are in direct lighting, with a large conical beam focused on what appears to be the anterior surface of the iol (intraocular lens).There are large refractile particles on both images od os.Due to the lighting, it is difficult to determine the location (anterior surface, posterior surface, or within the iol) of these particles.Particles appear to be larger in size and more diffuse in presentation when compared with microvacuoles (typically located within the body of the iol).Particles of this size are typically located on the front and/or back surface of the iol and are due to proteins adhered to the iol.They appear to be more inflammatory in nature but difficult to determine the etiology of these particles.The root cause for the reported complaint could not be determined.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Iol (intraocular lens) returned in a plastic container.A significant amount of solution is dried on both surfaces of the iol.The optic has a cut though the center of the optic almost dividing the iol in two.The optic has scratches, marks, cracks.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12247170
Report Number9612169-2021-00159
Device Sequence Number2772011
Product Code HQL
UDI-Device Identifier00380652332682
UDI-Public00380652332682
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.210
Device Lot Number21242925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer09/02/2021
10/05/2021
02/10/2022
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/22/2021
10/26/2021
03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown